fbpx
Select Page
EVALI

EVALI

Vaping & Lung Injuries

EVALI (E-cigarette or Vaping Use-Associated Lung Injury)

In 2019, a sudden outbreak of severe lung injuries, some causing death, occurred in North America, mainly the USA. Vitamin E acetate was identified as the additive in illegal THC cartridges that caused the injuries.

Health-related nonprofits and authorities, as well as mainstream media, conflated two distinctively different activities: vaping THC cartridges and vaping nicotine eliquid.

The result is a misinformed public and health community.

Two travesties occurred.

First, failing to adequately warn cannabis (THC) users caused unnecessary injury.

Second, implying that eliquid was causing the lung injuries drove thousands of vapers back to the most lethal form of nicotine: tobacco cigarettes.

Pages in this section:

Explore the events of the outbreak, the investigation to identify the cause, the actions that were taken and how it was resolved.

Health-related nonprofits and authorities utilized media to spread fear about vaping. Their narrative omitted that EVALI was not caused from nicotine eliquid.

Health Canada approved the sale of THC cartridges during the outbreak and EVALI could spread a fearful light on this new product. In the USA, payments to state governments through the Tobacco Master Settlement Agreement are proportional to the cigarette sales.

The UK reviewed the science on vaping around 2014: before the narratives were formulated and distributed to sovereign nations. They stand alone in being fully informed on and benefiting their citizens with tobacco harm reduction.

Start here: